MAUDE Adverse Event Report: MAQUET SAS LUCEA DUO 100; LAMP, SURGICAL

MAQUET SAS LUCEA DUO 100; LAMP, SURGICAL
Model Number ARDLCA219001A
Medical Device Problem Codes Crack (1135); Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On (b)(6) 2023 getinge became aware of an issue with one of surgical lights - lucea duo 100.Initially, it was not possible to determine if the issue is safety and risk related.Then, after the visit of technician in the facility that took place on 18th september 2023, we received photos and more information about the affected device.Based on additional input from getinge employee and photographic evidence the covers of domes were cracked with missing particles and the paint was chipping from fork and spring arm.It was stated by technician that no collision points were found to prove improper use and the several damages are possibly dilatation of the material.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination or serious injury.
 
Additional Manufacturer Narrative
On 4th september, 2023 getinge became aware of an issue with one of surgical lights - lucea duo 100.Initially, there was not enough information to determine whether the issue was safety and risk related.After the visit of technician in the facility that took place on (b)(6) 2023, we received photos and more information about the affected device.Based on additional input from getinge employee and photographic evidence the covers of domes were cracked with missing particles and the paint was chipping from fork and spring arm.It was stated by technician that no collision points were found to prove improper use and the several damages are possibly dilatation of the material.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination or serious injury.Based on the information collected, it was established that when the event occurred, the surgical lights did not meet their specification, due to headlights cover cracked with missing particles and paint chipping such scenario could be considered as technical deficiency, and in this way the device contributed to the event.Provided information does not indicate if upon the event occurrence, the device was or was not being used for patient treatment.When reviewing similar reportable events for the same device type, it was confirmed that in the last 5 years, registered for the issues of headlight cover cracking and paint peeling on lucea 50/100 surgical lights, there is no event which led to the serious injury.Comparing the number of claimed devices to the install base, we conclude that the failure ratio is moderate for cover cracking and very low for paint peeling.A root cause analysis for paint peeling problem was performed by subject matter experts at the manufacturing site, who concluded that: all maquet sas products comply with: iec 60601-1 ed.2.0 & ed.3.0 general requirements for basic safety and essential performance.Iec 60601-2-41 particular requirements for the safety of surgical luminaires and luminaire for diagnosis.Paint definition pfc066.This procedure defines maquet sas¿s requirements for all painted parts.Disinfection products test: the aim of these tests is to detect any incompatibility with disinfectant.The most probable root cause of this paintwork damage is the collision between other products such as the spring arm or headlight.Moreover, the paintwork damages are most of the time located on the articulations of arms and spring arms.The paint chip or paint damages are due to: impacts or collisions (abnormal use).The operating manual (lucea 50-100 ifu 01741 rev.11, pages 32-36) includes the instructions to pre-position the arms prior to use, in order to prevent damages.Correctly positioning the light before each operation will limit the chances of it coming into contact with other objects.To prevent any similar incident, it is recommended to avoid collisions between devices (ifu 01741 en 11 2023-04-06, page 33).Visual inspections during the cleaning allow to detect the painting defect, we recommend to perform corrective maintenance to rectify the default after its detection.Minor paint chip can be repaired with touch up paint, nevertheless, the parts impacted by serious damage must be replaced.Based on the investigations the most probable root cause of the cracks is a combination of different factors: mechanical stress, environmental conditions (such as high temperature and humidity variations during transport and storage), use of inappropriate cleaning/disinfection products, or inappropriate cleaning and disinfection protocols.According to the subject matter expert at the manufacturer, the user can visually detect the cracks during the daily checks to be performed prior to each use, or during preventive maintenance.In this case, the user would contact a getinge representative to replace the defective cover of the affected device (b)(6) lower cover with fork).For cleaning, the ifu (ifu for lucea 50/100 01741 rev.11 ¿ pages 46 and 47) warns the user to not use aggressive and abrasive products.During disinfection, it is prohibited to spray the disinfectant solution directly on the device and to use inappropriate disinfectants.We believe the related devices are performing correctly in the market.We also believe that if the manufacturer¿s recommendation had been followed the incident could have been avoided.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.The correction of b5 describe event or problem field deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 4th september, 2023 getinge became aware of an issue with one of surgical lights - lucea duo 100.Initially, it was not possible to determine if the issue is safety and risk related.Then, after the visit of technician in the facility that took place on (b)(6) 2023, we received photos and more information about the affected device.Based on additional input from getinge employee and photographic evidence the covers of domes were cracked with missing particles and the paint was chipping from fork and spring arm.It was stated by technician that no collision points were found to prove improper use and the several damages are possibly dilatation of the material.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination or serious injury.Corrected b5 describe event or problem: on 4th september, 2023 getinge became aware of an issue with one of surgical lights - lucea duo 100.Initially, there was not enough information to determine whether the issue was safety and risk related.After the visit of technician in the facility that took place on 18th september 2023, we received photos and more information about the affected device.Based on additional input from getinge employee and photographic evidence the covers of domes were cracked with missing particles and the paint was chipping from fork and spring arm.It was stated by technician that no collision points were found to prove improper use and the several damages are possibly dilatation of the material.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination or serious injury.
 
Event or Problem Description
On 4th september, 2023 getinge became aware of an issue with one of surgical lights - lucea duo 100.Initially, there was not enough information to determine whether the issue was safety and risk related.After the visit of technician in the facility that took place on (b)(6) 2023, we received photos and more information about the affected device.Based on additional input from getinge employee and photographic evidence the covers of domes were cracked with missing particles and the paint was chipping from fork and spring arm.It was stated by technician that no collision points were found to prove improper use and the several damages are possibly dilatation of the material.We decided to report the issue in abundance of caution as any particles falling off into sterile field or during procedure may cause contamination or serious injury.

Brand Name
LUCEA DUO 100
Common Device Name
LAMP, SURGICAL
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key17797226
Report Number9710055-2023-00718
Device Sequence Number7028436
Product Code FTD
UDI-Device Identifier03700712402563
UDI-Public(01)03700712402563
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberARDLCA219001A
Device Catalogue NumberARDLCA219001A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown